I was put on 10mg and only took it for about 5 weeks bfore i began to taper. Doc told me to half the pill for 1 week then take half every other day for 1 week then stop. IDIOT doc. I halved the pill and was bought to my knees after 5 days of halfing the tab. I stopped taking the pill cause i could not urinate properly and had alot of trouble breathing normally. Anyway i got head stabbing pains on the left side, dizzyness but not to bad, felt weak and lathargic had joltz and shaking felt nauseous because of such extreme shortness of breath. Its not like a noremal shortness of breath its like my brain doesnt knoww how to make my body breathe properly anymore and chills and goosebumps in my body. The list goes on for a while of the symptoms i have and have had. I then cut down to 2.5mg after being on 5mg for 2 weeks and stayed on the 2.5 till i felt better which was about 1 month. But as soon as i felt good for about 2 days i cut down again to 1.25 for 1 month and then took 1.25mg everyother day for 3 weeks and then i stopped. Well thats when i copped the real withdrawals. All of the above symptoms but worse. It has now been 6 weeks and the thing thats most annoying is that these withdrawals hit real hard with the shakes, head aches, chills, blurred vision, major breathing problems and it dies down over 4 to 5 days then i feel not too bad for a few days and think im on the mend then it all comes back with a vengence and im sick again. This has been happening for 6 weeks. Does this ever stop. Does it get better. I dont have flu symptoms anymore and the breathing is a little tiny bit better so i know my body is healing but just so slow. Please tell me how long its taken other withdrawalees with this nightmare. Xx
I have to share that it usually is not this difficult to taper from the antidepressants. I really suggest you have a good once over by your family doctor to make sure something else isn't going on especially with the shortness of breath. Your symptoms are a bit disconcerting and although withdrawals can include headache, nausea, flu like symptoms, yours sound a bit more than what I would consider normal.
I agree with Laurie, you should definitely get this checked out with doc asap.
You were on a low dose to start with ,so should'nt have many problems with wd's to start with and you tapered very slowly which was a good thing,but you definitely should not be suffering like you described after being on a low dose and tapering like you did. Get checked over as the shortness in breath could be a number of things,but i would'nt think your symtoms have anything to do with the lexapro at this stage!
Best of luck,let us know how you get on,we do care!
I was on Lexapro for about 2 months at 20mg and then 10mg and had to come off it because of side effects back in 2008. I just stopped taking it and my head would zap and I would get these brain freezes and also I remember I would sweat and get shortness of breath and just overall felt like crap. My doctor placed me back on it and slowly over about a month tapered me down just like you to zero. Even after being off it my body took about 2 months to adjust. I thought because I tapered the Lexapro I would be fine but it was the opposite. The brain zaps increased and my BP would go to 160/100 which is high for me and I would go a couple of days without symptoms then boom it would come out of the blue. I thought I would never recover from it and then about 2 months my body just recovered.
During that 2 month time I had seen my medical doctor and they did tests and everything was fine but always go to your doctor and tell him what you are going through just to be on the safe side like the others are telling you. I never thought lexapro could do this but I found out on forums and talking to other people that this antidepresant for some can be very difficult to come off of and for others its not. Its a hit or miss type of thing but I can tell you the people that I have kept in touch with that have been on it and have come off of it and experienced the same withdrawals as you are going thru, all have reocovered from it. You will get thru it, even though it feels like you wont but you will. I thought it would never end but it gets better. Go to the doctor and get checked and hang in there. I can't believe its been almost 4 years ago for me and you will make it just fine. Love, Peace, Joy Rob...
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Sep 2009 • 1 answer
Updated 26 Aug 2011 • 1 answer
Updated 29 Dec 2015 • 1 answer
Lexapro - What does one use to help with the withdrawals? I tapered down slowly over 2 weeks per my?
Updated 22 Feb 2016 • 1 answer
Updated 31 May 2018 • 1 answer